Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 58, NWS Charleston, SC

May 23, 2017Bulloch County, Candler County, Evans County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 23, 2017, 2:42 PM EDT for Bulloch County, Candler County, Evans County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2017, 2:42 PM EDT (18:42 UTC)
Expired
May 23, 2017, 3:45 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bulloch County, GA, Candler County, GA, Evans County, GA

The radar

The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WUUS52 KCHS 231842
SVRCHS
GAC031-043-109-231945-
/O.NEW.KCHS.SV.W.0058.170523T1842Z-170523T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
242 PM EDT TUE MAY 23 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Evans County in southeastern Georgia...
  Bulloch County in southeastern Georgia...
  Candler County in southeastern Georgia...

* Until 345 PM EDT

* At 241 PM EDT, a severe thunderstorm was located 8 miles northwest
  of Claxton, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees and powerlines. This thunderstorm 
           is rotating, and an additional Tornado Warning could be 
           required.  
           
* Locations impacted include...
  Statesboro, Bay, Brooklet, Pulaski, Register, Nevils, Georgia
  Southern and Denmark.

This warning includes I-16 between mile markers 108 and 138.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3247 8157 3242 8153 3239 8153 3233 8149
      3233 8146 3232 8147 3230 8145 3229 8145
      3224 8143 3221 8156 3221 8199 3238 8202
TIME...MOT...LOC 1841Z 257DEG 25KT 3227 8197 

HAIL...0.75IN
WIND...60MPH
 
$$
4 follow-up statements
632 
WWUS52 KCHS 231859
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
259 PM EDT TUE MAY 23 2017

GAC043-231907-
/O.CAN.KCHS.SV.W.0058.000000T0000Z-170523T1945Z/
Candler GA-
259 PM EDT TUE MAY 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. therefore the warning has been cancelled.

LAT...LON 3247 8157 3242 8153 3239 8153 3233 8149
      3233 8146 3232 8147 3230 8145 3229 8145
      3224 8143 3221 8156 3223 8188 3240 8191
TIME...MOT...LOC 1857Z 257DEG 25KT 3230 8184 

$$

GAC031-109-231945-
/O.CON.KCHS.SV.W.0058.000000T0000Z-170523T1945Z/
Evans GA-Bulloch GA-
259 PM EDT TUE MAY 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EVANS AND BULLOCH COUNTIES...

At 257 PM EDT, a severe thunderstorm was located 9 miles north of
Claxton, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Statesboro, Bay, Brooklet, Register, Nevils, Georgia Southern,
Denmark and Leefield.

This warning includes I-16 between mile markers 116 and 138.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect. This thunderstorm is rotating, 
and a Tornado Warning may be needed. Remain alert for a possible 
tornado! Tornadoes can develop quickly from severe thunderstorms. If 
you spot a tornado take shelter in a closet, bathroom or small 
central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3247 8157 3242 8153 3239 8153 3233 8149
      3233 8146 3232 8147 3230 8145 3229 8145
      3224 8143 3221 8156 3223 8188 3240 8191
TIME...MOT...LOC 1857Z 257DEG 25KT 3230 8184 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$
652 
WWUS52 KCHS 231910
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
310 PM EDT TUE MAY 23 2017

GAC109-231919-
/O.CAN.KCHS.SV.W.0058.000000T0000Z-170523T1945Z/
Evans GA-
310 PM EDT TUE MAY 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR EVANS COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. therefore the warning has been cancelled.

LAT...LON 3247 8157 3242 8153 3239 8153 3233 8149
      3233 8146 3232 8147 3230 8145 3229 8145
      3224 8143 3225 8180 3241 8181
TIME...MOT...LOC 1909Z 257DEG 25KT 3232 8174 

$$

GAC031-231945-
/O.CON.KCHS.SV.W.0058.000000T0000Z-170523T1945Z/
Bulloch GA-
310 PM EDT TUE MAY 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR BULLOCH COUNTY...

At 309 PM EDT, a severe thunderstorm was located 9 miles south of
Statesboro, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Statesboro, Brooklet, Nevils, Georgia Southern, Denmark, Leefield and
Stilson.

This warning includes I-16 between mile markers 122 and 128.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado watch remains in effect. Remain alert for a possible 
tornado! Tornadoes can develop quickly from severe thunderstorms. If 
you spot a tornado take shelter in a closet, bathroom or small 
central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3247 8157 3242 8153 3239 8153 3233 8149
      3233 8146 3232 8147 3230 8145 3229 8145
      3224 8143 3225 8180 3241 8181
TIME...MOT...LOC 1909Z 257DEG 25KT 3232 8174 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$
108 
WWUS52 KCHS 231928
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
328 PM EDT TUE MAY 23 2017

GAC031-231945-
/O.CON.KCHS.SV.W.0058.000000T0000Z-170523T1945Z/
Bulloch GA-
328 PM EDT TUE MAY 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR BULLOCH COUNTY...

At 327 PM EDT, a severe thunderstorm was located 8 miles north of
Bay, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Brooklet, Leefield and Stilson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch may be needed. Remain alert for a possible tornado! 
Tornadoes can develop quickly from severe thunderstorms. If you spot 
a tornado take shelter in a closet, bathroom or small central room 
in a sturdy structure.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3247 8157 3242 8153 3239 8153 3233 8149
      3229 8167 3244 8167
TIME...MOT...LOC 1927Z 255DEG 28KT 3236 8156 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
956 
WWUS52 KCHS 231943
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
343 PM EDT TUE MAY 23 2017

GAC031-231951-
/O.EXP.KCHS.SV.W.0058.000000T0000Z-170523T1945Z/
Bulloch GA-
343 PM EDT TUE MAY 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY WILL EXPIRE AT
345 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will 
be allowed to expire.  However a Tornado Watch and a Flash Flood 
Watch remain in effect. Additional thunderstorms with isolated 
tornadoes and very heavy rain will move into the region 
this afternoon.

LAT...LON 3247 8157 3242 8153 3239 8153 3233 8149
      3229 8167 3244 8167
TIME...MOT...LOC 1941Z 257DEG 25KT 3238 8146 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:30 AM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 23, 11:30 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1130 AM EDT Tue May 23 2017

.SYNOPSIS...
Unsettled weather will persist across the Southeast through
Wednesday. A cold front will push offshore Wednesday night into
Thursday followed by high pressure prevailing into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Another active day is in store due to a persistent upper level
trough over the central United States and an unseasonably moist
atmosphere in place. A weak surface wave over southern Alabama
will lift northeast today, shifting through central GA/SC later
this afternoon. Ahead of this feature, a potent 45-55 kt 850 mb
jet will lift northeast through southeast GA/SC, potentially
helping drive a convective complex through the area. A series of
upper shortwaves will be rippling through the area this
afternoon and evening, also aiding with synoptic scale ascent.

Modified 12Z CHS raob results in about 2400 J/kg SB-CAPE though
there is very little dry air in the atmosphere. The shear
parameters are quite impressive by later in the afternoon once
the surface low draws closer. The lack of dry air will make it
difficult for individual convective cells to produce damaging
winds. However, the available shear would support convective
organization, in which case there will be more of a damaging
wind threat. We also cannot rule out isolated tornadoes given
the 0-1 km SRH values of 200-300 m2/s2. However, the extensive
cloud deck and continued rounds of stratiform precipitation
should preclude a more significant severe weather event since
the instability will be moderated.

Heavy rainfall is potentially a greater concern given PWATs
hovering near 2 inches and more than enough forcing to produce
widespread showers/tstms this afternoon/evening. The greatest
risk for flooding will be:

1) If torrential rainfall trains across areas that already saw
2-4" on Monday.
2) Heavy rainfall occurs along the coast within 2 hrs of the 645
PM high tide this evening, especially since tides are running
above normal due to the approaching new moon.

Tonight: Convection will gradually wind down and push offshore
as subsidence overspreads the area in the wake of a passing
shortwave. Likely to categorical pops will be held for the
evening hours with pops slowly decreasing with time, highest
along the coast. Lows will range from the upper 60s inland to
the lower 70s at the coast.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Wednesday: An amplifying longwave trough will be over the MS
Valley. NAEFS indicates the 500 mb heights over the Lower MS
Valley become - 4 to -5 standard deviations for this time of
year, which is very impressive. A shortwave will round the base
of the trough and head in our direction towards the afternoon.
At the surface, low pressure is forecasted to strengthen across
the OH River Valley. A cold front attached to this low will
stretch into the Deep South, pushed eastward by the
aforementioned shortwave. A jet streak strengthening to ~130 kt
will be on the eastern side of the trough and moving over the
Southeast in the late afternoon. The 850 mb jet will increase to
30-45 kt in the afternoon while a deep layer of moisture will
persist with PWATs approaching 1.8" near record values for the
day.

This regime will support numerous/widespread showers. The convective
threat doesn't appear to start off too high due to morning
precipitation and cloud cover. However, some breaks in the clouds
ahead of pre-frontal convection to our west will destabilize the
atmosphere. Deep synoptic forcing will combine with instability in
the form of BLCAPEs approaching 1,500 J/kg and steepening lapse
rates along with 0-6 km bulk shear increasing to 40-50 kt to support
severe weather, especially in the late afternoon/evening. SPC now
has our area under a Slight risk. The main threat should be damaging
winds, but given the cool mid-levels, hail is also a concern. A
tornado is not out of the question given the low-level hodographs,
especially if the low-level winds back a little more than expected
in discrete cells. The main line of storms is expected to move cross
late in the afternoon through the evening hours. The cold front will
move through our area overnight, allowing precipitation to wind down
from west to east as the atmosphere stabilizes and drier air builds
into the area. Though, remnant showers could persist along the coast
for much of the night.

Thursday: The trough and surface low pressure will move across the
Great Lakes Region stretching into the Mid-Atlantic States.
Meanwhile, high pressure will build over the Gulf of Mexico and the
Central U.S. The surface pressure gradient is forecast to range from
2-3 mb across the forecast area, meaning WSW winds should
remain gusty across forecast area. Models hint at some remnant
showers across the Charleston Tri-County, so we have slight
chance POPs in the forecast. However, minimal precipitation is
expected, especially when compared to previous days. Despite
mostly sunny skies across the area, thickness values only
support high temperatures in the lower 80s, which is a few
degrees below normal for this time of year.

Friday: The trough will be moving into New England while a ridge
and surface high pressure will be building towards the
Southeast. Good subsidence will lead to sunny skies with highs
rising well into the 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A ridge over the East Coast combined with surface high pressure will
provide dry weather in the long term along with a gradual warming
trend each day. Models hint at maybe some rain on Monday.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Large area of showers/tstms moving across central GA will brush
KSAV right around 12z and impact KCHS roughly 13-15z. Local IFR
conditions are likely at KCHS as this activity pushes through.
More substantial tstm activity will impact the terminals this
afternoon as several lines push across the region. Impact window
looks to be roughly 19-02z at KCHS and 18-01z at KSAV. Will
highlight prevailing MVFR conditions, but local IFR conditions
will be possible in the heavier convective elements. Gusty winds
could also accompany the stronger tstms. Convection should
gradually push offshore by early-mid evening.

Extended Aviation Outlook: Flight restrictions are expected
Wednesday due to a cold front bringing showers and thunderstorms
to the region. Conditions will improve Wednesday night with VFR
prevailing into the weekend.

&&

.MARINE...
Today: Winds and seas will increase today as low-level jetting
intensifies ahead of a slow moving cold front. Winds look to
increase to 20-25 kt with seas 4-6 ft by this afternoon across
the Georgia offshore and Charleston County waters so a Small
Craft Advisory is in effect. The remaining nearshore legs,
including Charleston Harbor, look to remain just below advisory
thresholds during the day. Strong to potentially severe
convection could approach or impact the marine area late in the
afternoon brining a risk for winds >35 kt.

Tonight: Strong to locally severe convection should push east
with time, but strong low-level jetting will continue through
the night brining 20-25 kt winds and seas 4-7 ft. Small Craft
Advisories will be expanded to including the remaining nearshore
legs beginning at 6 pm. Will not include the Charleston Harbor
just yet as winds look to remain just sky of advisory
thresholds.

Wednesday through Saturday: SW winds will increase Wednesday as a
cold front approaches from the west and then crosses through the
region Wednesday night. A strong surface pressure gradient behind
the departing front will lead to elevated winds on Thursday. As a
result Small Craft Advisories are will remain in effect through this
time period for gusty winds and steep seas, especially beyond 20 nm.
Conditions will improve Friday into Saturday as high pressure builds
into the area.

&&

.HYDROLOGY...
KCLX storm total accumulation from the last 24 hrs shows a broad
swath of 1-3" totals across interior southeast GA and coastal SC
with several pockets of greater than 3". The record rainfall of
6.61" recorded at the KSAV ASOS on Monday shows the heavy
rainfall potential of the in-situ airmass. With PWATs remaining
close to 2" today and waves of synoptic forcing, another round
of heavy rainfall looks to be on tap for today.

With 1-hr flash flood guidance of 2-3" across a broad swath of
our forecast area, convection could easily surpass this if it
becomes anchored over particular spots. The ongoing Flash Flood
Watch for all but far southern coastal GA still looks reasonable.
The main challenge will come this afternoon as we determine
whether to extend it beyond midnight.

&&

.TIDES/COASTAL FLOODING...
Evening high tide levels will trend higher each day as we approach
the new moon perigee this Friday, though we expect tides to
remain just below Coastal Flood Advisory stage. The bigger issue
is if heavy rainfall occurs within 2 hrs of high tides through
Wednesday, in which case more significant street flooding would
be possible due mainly to freshwater.

&&

.CLIMATE...
Rainfall Records for 23 May:
KCHS: 4.86 inches set in 1976.
KCXM: 5.40 inches set in 1976.
KSAV: 2.41 inches set in 1976.

Rainfall Records for 24 May:
KCHS: 1.78 inches set in 1979.
KCXM: 2.23 inches set in 1895.
KSAV: 2.29 inches set in 1938.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch through this evening for GAZ087-088-099>101-
     114>119-137-138.
SC...Flash Flood Watch through this evening for SCZ040-042>045-
     047>052.
MARINE...Small Craft Advisory from 6 PM this evening to 8 PM EDT
     Thursday for AMZ352.
     Small Craft Advisory until midnight EDT Thursday night for
     AMZ350-374.
     Small Craft Advisory from 6 PM this evening to 6 AM EDT
     Wednesday for AMZ354.

&&

NEAR TERM...JRL
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, May 23, 10:40 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1040 AM EDT Tue May 23 2017

GAZ139>141-241445-
Coastal Liberty-Inland McIntosh-Coastal McIntosh-
1040 AM EDT Tue May 23 2017

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and Tonight.

Severe Thunderstorms: Showers and thunderstorms will impact
southeast South Carolina and southeast Georgia today. A few of these
thunderstorms could become severe and be capable of producing
damaging winds, isolated tornadoes and marginally severe hail. The
risk for severe weather will be the greatest between 2 pm and 9 pm,
although an isolated severe thunderstorm could occur just about
anytime today into this evening.

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest severe weather updates from the National
Weather Service.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several rounds of showers and thunderstorms are expected Wednesday
into Wednesday night. Some storms could be severe with damaging winds
and isolated tornadoes. In addition, very heavy rainfall is expected,
possibly leading to flash flooding.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-241445-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
1040 AM EDT Tue May 23 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Severe Thunderstorms: Showers and thunderstorms will impact
southeast South Carolina and southeast Georgia today. A few of these
thunderstorms could become severe and be capable of producing
damaging winds, isolated tornadoes and marginally severe hail. The
risk for severe weather will be the greatest between 2 pm and 9 pm,
although an isolated severe thunderstorm could occur just about
anytime today into this evening.

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest severe weather updates from the National
Weather Service.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several rounds of showers and thunderstorms are expected Wednesday
into Wednesday night. Some storms could be severe with damaging winds
and isolated tornadoes. In addition, very heavy rainfall is expected,
possibly leading to flash flooding. If heavy rainfall occurs early
Wednesday evening around the time of the above normal high tide, more
significant flooding will be possible in coastal areas such as
Charleston and Savannah.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-374-241445-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-
1040 AM EDT Tue May 23 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Thunderstorms: Showers and thunderstorms will impact the coastal
waters this afternoon into tonight. Some of these storms will be
capable of producing winds in excess of 35 knots, penny size hail and
waterspouts. Mariners should remain alert for changing weather
conditions today and be prepared to take action should Special Marine
Warnings be issued or threatening weather approaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:41 PM EDTSpecial Weather StatementCHSCandler34 min
May 22, 9:23 PM EDTSpecial Weather StatementCHSBryan37 min
May 23, 3:34 AM EDTFlash Flood WatchCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more20 hr
May 23, 2:15 PM EDTTornado WarningCHSCandler, Evans, Tattnall30 min
May 23, 4:01 PM EDTSpecial Weather StatementCHSEvans, Tattnall29 min
May 23, 4:29 PM EDTSevere Thunderstorm WarningCHSLiberty, Long31 min
May 23, 4:47 PM EDTTornado WarningCHSLiberty, Long28 min
May 23, 4:52 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham53 min
May 23, 5:12 PM EDTTornado WarningCHSBryan, Chatham, Liberty33 min
May 23, 5:41 PM EDTTornado WarningCHSChatham34 min
May 23, 7:52 PM EDTTornado WarningCHSLiberty, Long, McIntosh53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.